MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-8-3D-SS
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil the migrated into the parent vessel after deployment.The patient was undergoing a coil embolization procedure for treatment of a ruptured fusiform aneurysm of the posterior communicating artery.The aneurysm max diameter was 5mm and the neck diameter was 6mm.Blood flow was normal.Vessel tortuosity was minimal.It was reported that the complaint axium coil and all accessory devices were prepared according to the instructions for use (ifu).The axium coil was implanted in the aneurysm at the intended location and was successfully detached.While attempting to place the second coil, the first coil migrated into the parent vessel too far distal to retrieve.It was unknown if there were any patient symptoms or complications associated with the event and it was noted that there was no patient injury.
 
Event or Problem Description
Additional information received reported the cause of the coil migration was that the second coil dislodged the first coil.The migrated coil was left in the patient's body and a web was implanted into the aneurysm.There was no additional medical or surgical treatment.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11216582
Report Number2029214-2021-00089
Device Sequence Number3360469
Product Code KRD
UDI-Device Identifier00847536008168
UDI-Public00847536008168
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2021
Device Model NumberAPB-4-8-3D-SS
Device Catalogue NumberAPB-4-8-3D-SS
Device Lot NumberA603163
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR